Alert archive / Puerto Rico / Special Marine Warnings in 2012
Special Marine Warning 49, NWS JSJ
NWS JSJ issued this special marine warning at Aug 23, 2012, 10:54 PM CDT. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2012, 10:54 PM CDT (03:54 UTC)
- Expired
- Aug 24, 2012, 12:15 AM CDT
- In force
- 81 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 75 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
791 WHCA52 TJSJ 240354 SMWSJU AMZ732-735-240515- /O.NEW.TJSJ.MA.W.0049.120824T0354Z-120824T0515Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE SAN JUAN PR 1154 PM AST THU AUG 23 2012 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * SPECIAL MARINE WARNING FOR... COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM... CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N... * UNTIL 115 AM AST * AT 1150 PM AST...DOPPLER RADAR INDICATED A TRAILING RAINBAND OF TROPICAL STORM ISAAC ACROSS THESE WATERS...PRODUCING STRONG WINDS OF GREATER THAN 34 KNOTS...TORRENTIAL RAINFALL AND DANGEROUS LIGHTNING...MOVING NORTHWEST AT 25 KNOTS. THE PONCE BUOY 42085 RECENTLY MEASURED A WIND GUST OF 41 KNOTS ASSOCIATED WITH THIS RAINBAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING... AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES. THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR IMMEDIATELY. && LAT...LON 1799 6695 1797 6623 1700 6571 1698 6674 TIME...MOT...LOC 0348Z 146DEG 31KT 1742 6629 $$ ER/BCS
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special marine warning went out at Aug 23, 8:46 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 23, 8:46 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
946 PM AST THU AUG 23 2012
.UPDATE...TS WARNING LIKELY TO BE DISCONTINUED AT 11 PM AND WILL
LIKELY BE REPLACED WITH A WIND ADVISORY FOR SOUTHWEST PR AND
HIGHER ELEVS MAINLY ABV 1500 FT. TIGHT PRES GRADIENT EXISTS
BETWEEN DEPARTING ISAAC AND HIGH PRES TO THE NORTHEAST. GFS...GFES
AND SREF GUIDANCE SHOW BEST WINDS YET TO OCCUR OVERNIGHT THROUGH
MIDDAY FRI. CABO ROJO RAWS HAS BEEN REPORTING SUSTAINED WINDS
OVER 25 MPH FOR MORE THAN THREE HOURS WITH GUSTS TO 42 MPH. FOR
COASTAL WATERS...TS WARNING WILL REMAIN IN EFFECT FOR THE MONA
PASSAGE AND DROPPED FOR ALL OTHER AREAS AND BE REPLACED WITH A
SMALL CRAFT ADVISORY. WINDS EXCEEDING 25 KT ARE STILL LIKELY OVER
WATER.
AS FOR RAINFALL...RADAR AND SATELLITE IMAGERY SHOW A THIN BAND OF
SHOWERS AND TSTMS EXTENDING OUT TO 60 NM AND BEYOND FROM PONCE
MOVING NWD. THERE IS STILL A RISK OF MORE DEVELOPMENT OVERNIGHT AS
INFLOW STRENGTHENS OVER THE SOUTH COAST. BEST CHANCE FOR THIS
LOOKS TO BE BETWEEN 06Z-12Z WITH TWO TO FIVE INCHES STILL POSSIBLE
IN LOCALIZED AREAS ON THE SOUTH COAST.
&&
.AVIATION...TRAILING RAINBANDS OF TS ISAAC WILL CONTINUE AFFECTING
THE LOCAL AREA THROUGH AT LEAST 24/16Z. AS A RESULT...BRIEF PERIODS
OF MVFR/IFR CONDITIONS AS WELL AS MOUNTAIN OBSCURATIONS ARE LIKELY
WITH THE PASSING SHRA/TSRA. GUSTY WINDS IN EXCESS OF 25 TO 40 KTS
CAN BE EXPECTED OVERNIGHT.
&&
.PREV DISCUSSION... /ISSUED 527 PM AST THU AUG 23 2012/
SYNOPSIS...AT UPPER LEVELS...HIGH PRESSURE OVER PUERTO RICO MOVES
NORTHWEST ALLOWING A LOW TO MOVE ACROSS THE U.S. VIRGIN ISLANDS
AND PUERTO RICO BY MONDAY. THE TROUGH FROM ANOTHER LOW MOVES FROM
THE EAST ACROSS THE AREA ON THURSDAY.
AT LOW AND MID LEVELS...TROPICAL STORM ISAAC WILL MOVE WEST
NORTHWEST JUST SOUTH OF THE DOMINICAN REPUBLIC BY FRIDAY MORNING
FOLLOWED BY WEAK SOUTHEAST FLOW. TROPICAL STORM JOYCE WILL PASS
ABOUT 480 MILES NORTHEAST OF SAINT THOMAS DURING THE MORNING ON
SUNDAY. SOUTHEAST FLOW THEN CONTINUES UNTIL ANOTHER TROPICAL
DISTURBANCE CROSSES JUST NORTH OF THE AREA ON SATURDAY.
DISCUSSION...A DISORGANIZED TROPICAL STORM ISAAC WAS PASSING
SOUTH OF SAN JUAN BY ABOUT 140 MILES THIS AFTERNOON WITH THE MOST
SIGNIFICANT FEATURE BEING A STREAM OF SHOWERS AND A FEW
THUNDERSTORMS INTO SOUTHEAST PUERTO RICO AND TO A LESSER EXTENT
THE U.S. VIRGIN ISLANDS. RAIN AMOUNTS WERE ALL UNDER ONE INCH SO
FAR...BUT MORE HEAVY RAIN IS MOVING INTO SOUTHEAST PUERTO RICO AND
AMOUNTS ARE CLIMBING. INTERMITTENT SHOWERS ARE EXPECTED TO
CONTINUE THROUGH FRIDAY WITH THE LEAST RAIN IN NORTH WESTERN
PUERTO RICO TONIGHT AND INCREASING SHOWERS ALONG THE SOUTH COAST.
1 TO 3 INCHES OVER THE GENERAL AREA AND UP TO 8 INCHES IN ISOLATED
LOCALITIES ARE EXPECTED IN THE NEXT 24 TO 36 HOURS. WINDS FROM 1
TO 15 KFT RANGED BETWEEN 30 AND 45 KNOTS IN THE 23/18Z SOUNDING
AND SOME OF THESE WINDS CONTINUE TO COME DOWN TO GROUND LEVEL IN
ISOLATED AREAS OVER THE ISLANDS. YABUCOA REPORTED 29 KNOTS WITH A
GUST TO 39 JUST BEFORE 5 PM AST. AN UNOFFICIAL REPORT OF A GUST OF 45
MPH WAS RECEIVED FROM SAINT JOHN THIS AFTERNOON. REPORTS HAVE BEEN
RECEIVED OF MINOR DAMAGE ACROSS THE AREA AND POWER OUTAGES IN
SAINT CROIX.
MODELS CONTINUE TO BRING HIGH VALUES OF FAIRLY DEEP MOISTURE OVER
THE AREA FROM THE SOUTHEAST. PRECIPITABLE WATER VALUES CONTINUE
OVER 2 INCHES UNTIL SUNDAY MORNING AND RETURN TO 2 PLUS INCHES
SEVERAL TIMES BEFORE THURSDAY. IN ADDITION TROPICAL STORM
JOYCE...ALTHOUGH IT WILL NOT HAVE A DIRECT IMPACT ON THE LOCAL
AREA...WILL HAVE THE EFFECT OF PULLING THE MOISTURE TRAIL LEFT BY
ISAAC AND THE ITCZ BACK OVER THE AREA FRIDAY THROUGH TUESDAY. THIS
WILL ADD CONSIDERABLE FUEL TO THE CONVECTIVE MIXTURE THAT SHOULD
GENERATE SIGNIFICANT AMOUNTS OF RAINFALL DURING THE INTERVENING
PERIOD. WOULD EXPECT THIS TO EVENTUALLY RESULT IN SOME FLOODING
ACROSS THE AREA.
AVIATION...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM ISAAC
WILL CONTINUE AFFECTING THE LOCAL AREA THROUGH THE NIGHT AND
TOMORROW. AS A RESULT...PERIODS OF MVFR/IFR CONDITIONS AS WELL AS
MOUNTAIN OBSCURATIONS ARE EXPECTED ACROSS ALL TAF SITES THROUGH
THE FORECAST PERIOD. BANDS OF MODERATE TO HEAVY RAIN...GUSTY WINDS
IN EXCESS OF 25 TO 30 KTS CAN BE EXPECTED OVERNIGHT.
MARINE...SEAS AT BUOY 42060 HAVE BEEN SEEN AS HIGH 11 FEET. THE
NEAR SHORE BUOY AT PONCE HAS REPORTED SEAS JUST OVER 7 FEET. THIS
REPRESENTS LOWER SEAS THAN ORIGINALLY EXPECTED AND FORECASTS HAVE
BEEN LOWERED SOMEWHAT FOR THE REST OF THE TRANSIT OF TROPICAL
STORM ISAAC. SEAS SHOULD DIMINISH IN THE EASTERN HALF OF THE
FORECAST AREA SOON...WITH SEAS IN THE WESTERN HALF RISING UNTIL
TONIGHT. CURRENTLY CAN'T SEE SEAS RISING MUCH ABOVE 14 FEET
ANYWHERE AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 76 85 78 88 / 80 70 50 50
STT 78 87 78 83 / 90 80 60 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
TROPICAL STORM WARNING FOR CENTRAL INTERIOR-CULEBRA-EASTERN
INTERIOR-MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-
NORTHWEST-PONCE AND VICINITY-SAN JUAN AND VICINITY-
SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
VI...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
TROPICAL STORM WARNING FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
ISLANDS.
COASTAL WATERS...
&&
72/64Hazardous weather outlook, Aug 23, 3:59 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 459 PM AST THU AUG 23 2012 AMZ710>745-PRZ001>013-242100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 459 PM AST THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT TROPICAL STORM ISAAC WILL MOVE GENERALLY WEST NORTHWEST NEXT 24 HOURS THROUGH SATURDAY. HEAVY RAINFALL IS EXPECTED TONIGHT THROUGH FRIDAY...ESPECIALLY ACROSS SOUTHERN AND EASTERN PUERTO RICO. PLEASE REFER TO HURRICANE LOCAL STATEMENT AND FLASH FLOOD WATCH MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY RAINS WILL CONTINUE THROUGH FRIDAY AND BEGIN TO DIMINISH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF THREE INCHES OF RAIN OR MORE AND/OR FLOODING WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-242100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 459 PM AST THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT TROPICAL STORM ISAAC WILL MOVE GENERALLY WEST NORTHWEST NEXT 24 HOURS THROUGH SATURDAY. HEAVY RAINFALL IS EXPECTED TONIGHT THROUGH FRIDAY ESPECIALLY ACROSS PORTIONS OF THE LOCAL ISLANDS. PLEASE REFER TO HURRICANE LOCAL STATEMENT AND FLASH FLOOD WATCH MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY RAINS WILL CONTINUE THROUGH FRIDAY AND BEGIN TO DIMINISH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF THREE INCHES OF RAIN OR MORE AND/OR FLOODING WOULD BE GREATLY APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 10:11 PM CDT | Wind Advisory | JSJ | 6 hr | |
| Aug 23, 10:25 PM CDT | Small Craft Advisory | JSJ | 40 hr | |
| Aug 23, 10:47 PM CDT | Areal Flood Advisory | JSJ | 10 hr | |
| Aug 23, 10:54 PM CDT | Special Marine Warning | JSJ | 5 hr | |
| Aug 24, 3:03 AM CDT | Flash Flood Warning | JSJ | 110 min | |
| Aug 24, 3:19 AM CDT | Areal Flood Advisory | JSJ | 116 min | |
| Aug 24, 5:54 AM CDT | Special Marine Warning | JSJ | 111 min | |
| Aug 24, 6:34 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 24, 7:21 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Aug 24, 7:28 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| Aug 24, 7:43 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 24, 8:01 AM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Aug 24, 8:19 AM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Aug 24, 9:25 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| Aug 24, 9:53 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Aug 24, 10:22 AM CDT | Special Marine Warning | JSJ | 113 min | |
| Aug 24, 11:52 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 24, 11:55 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 24, 12:18 PM CDT | Special Marine Warning | JSJ | 117 min | |
| Aug 24, 1:31 AM CDT | Areal Flood Advisory | JSJ | 119 min |
Nearby
Special Marine Warnings in Puerto Rico, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.